Open Access

Fixed Points and Hyers-Ulam-Rassias Stability of Cauchy-Jensen Functional Equations in Banach Algebras

Fixed Point Theory and Applications20072007:050175

DOI: 10.1155/2007/50175

Received: 16 April 2007

Accepted: 25 July 2007

Published: 26 August 2007

Abstract

We prove the Hyers-Ulam-Rassias stability of homomorphisms in real Banach algebras and of generalized derivations on real Banach algebras for the following Cauchy-Jensen functional equations: , , which were introduced and investigated by Baak (2006). The concept of Hyers-Ulam-Rassias stability originated from Th. M. Rassias' stability theorem that appeared in his paper (1978).

[1234567891011121314151617181920212223]

Authors’ Affiliations

(1)
Department of Mathematics, Hanyang University

References

  1. Ulam SM: A Collection of Mathematical Problems, Interscience Tracts in Pure and Applied Mathematics, no. 8. Interscience, New York, NY, USA; 1960:xiii+150.Google Scholar
  2. Hyers DH: On the stability of the linear functional equation. Proceedings of the National Academy of Sciences of the United States of America 1941,27(4):222–224. 10.1073/pnas.27.4.222MathSciNetView ArticleGoogle Scholar
  3. Rassias ThM: On the stability of the linear mapping in Banach spaces. Proceedings of the American Mathematical Society 1978,72(2):297–300. 10.1090/S0002-9939-1978-0507327-1MATHMathSciNetView ArticleGoogle Scholar
  4. Găvruţa P: A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings. Journal of Mathematical Analysis and Applications 1994,184(3):431–436. 10.1006/jmaa.1994.1211MATHMathSciNetView ArticleGoogle Scholar
  5. Park C-G: On the stability of the linear mapping in Banach modules. Journal of Mathematical Analysis and Applications 2002,275(2):711–720. 10.1016/S0022-247X(02)00386-4MATHMathSciNetView ArticleGoogle Scholar
  6. Park C-G: Modified Trif's functional equations in Banach modules over a -algebra and approximate algebra homomorphisms. Journal of Mathematical Analysis and Applications 2003,278(1):93–108. 10.1016/S0022-247X(02)00573-5MATHMathSciNetView ArticleGoogle Scholar
  7. Park C-G: On an approximate automorphism on a -algebra. Proceedings of the American Mathematical Society 2004,132(6):1739–1745. 10.1090/S0002-9939-03-07252-6MATHMathSciNetView ArticleGoogle Scholar
  8. Park C-G: Lie -homomorphisms between Lie -algebras and Lie -derivations on Lie -algebras. Journal of Mathematical Analysis and Applications 2004,293(2):419–434. 10.1016/j.jmaa.2003.10.051MATHMathSciNetView ArticleGoogle Scholar
  9. Park C-G: Homomorphisms between Lie -algebras and Cauchy-Rassias stability of Lie -algebra derivations. Journal of Lie Theory 2005,15(2):393–414.MATHMathSciNetGoogle Scholar
  10. Park C-G: Homomorphisms between Poisson -algebras. Bulletin of the Brazilian Mathematical Society 2005,36(1):79–97. 10.1007/s00574-005-0029-zMATHMathSciNetView ArticleGoogle Scholar
  11. Park C-G: Hyers-Ulam-Rassias stability of a generalized Euler-Lagrange type additive mapping and isomorphisms between -algebras. Bulletin of the Belgian Mathematical Society. Simon Stevin 2006,13(4):619–632.MATHMathSciNetGoogle Scholar
  12. Park C: Hyers-Ulam-Rassias stability of a generalized Apollonius-Jensen type additive mapping and isomorphisms between -algebras. to appear in Mathematische NachrichtenGoogle Scholar
  13. Park C, Hou J: Homomorphisms between -algebras associated with the Trif functional equation and linear derivations on -algebras. Journal of the Korean Mathematical Society 2004,41(3):461–477.MATHMathSciNetView ArticleGoogle Scholar
  14. Rassias ThM: Problem 16; 2; Report of the 27th International Symposium on Functional Equations. Aequationes Mathematicae 1990,39(2–3):292–293, 309.Google Scholar
  15. Rassias ThM: The problem of S. M. Ulam for approximately multiplicative mappings. Journal of Mathematical Analysis and Applications 2000,246(2):352–378. 10.1006/jmaa.2000.6788MATHMathSciNetView ArticleGoogle Scholar
  16. Rassias ThM: On the stability of functional equations in Banach spaces. Journal of Mathematical Analysis and Applications 2000,251(1):264–284. 10.1006/jmaa.2000.7046MATHMathSciNetView ArticleGoogle Scholar
  17. Rassias JM: On approximation of approximately linear mappings by linear mappings. Bulletin des Sciences Mathématiques 1984,108(4):445–446.MATHGoogle Scholar
  18. Rassias JM: Solution of a problem of Ulam. Journal of Approximation Theory 1989,57(3):268–273. 10.1016/0021-9045(89)90041-5MATHMathSciNetView ArticleGoogle Scholar
  19. Rassias JM: On approximation of approximately linear mappings by linear mappings. Journal of Functional Analysis 1982,46(1):126–130. 10.1016/0022-1236(82)90048-9MATHMathSciNetView ArticleGoogle Scholar
  20. Cădariu L, Radu V: Fixed points and the stability of Jensen's functional equation. Journal of Inequalities in Pure and Applied Mathematics 2003,4(1, article 4):7.Google Scholar
  21. Diaz JB, Margolis B: A fixed point theorem of the alternative, for contractions on a generalized complete metric space. Bulletin of the American Mathematical Society 1968, 74: 305–309. 10.1090/S0002-9904-1968-11933-0MATHMathSciNetView ArticleGoogle Scholar
  22. Baak C: Cauchy-Rassias stability of Cauchy-Jensen additive mappings in Banach spaces. Acta Mathematica Sinica 2006,22(6):1789–1796. 10.1007/s10114-005-0697-zMATHMathSciNetView ArticleGoogle Scholar
  23. Ara P, Mathieu M: Local Multipliers of C-Algebras, Springer Monographs in Mathematics. Springer, London, UK; 2003:xii+319.View ArticleGoogle Scholar

Copyright

© Choonkil Park. 2007

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.